MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SET, ADMIN, CADD, 114", SPIKE; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. SET, ADMIN, CADD, 114", SPIKE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7333-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical cadd administration set was found to be leaking in two separate lines.The leakage was visible and localized to right below of the cassette and nutrition solution was spraying out from the tube.The infant was being treated by home hospital at home and they discontinued using tubings from the same lot.There were no reported adverse events.
 
Additional Manufacturer Narrative
Cadd administration sets returned for analysis.The sample consist of thirty (30) product from p/n 21-7333-24 l/n 3761259 and the returned samples were received in unused conditions inside they original sealed shelf boxes.The samples were visually inspected at a distance of 12" to 16" under normal conditions of illumination.According to the investigation, the bonding between the tubing 12" and pump tube does not present enough solvent in most of the samples received, and cavity can be seen in this bonding; however, no discrepancies were detected on filters.Leak testing on the samples received were performed using hydrostat vessel to look for unusual functions and from the 30 samples received, only 15 samples were tested due to the confirmation of both reported failure mode.The customer's reported problem was confirmed.According to the investigation, most probable root cause for failure mode leaking from filter is the filter became damage after the product left shm facilities, or the filter was received damaged from the supplier.Preventive action quality alert was placed, where production personnel perform leak testing, in order to increase temporarily the frequency of inspection performed by operators to models with the filter at 200% for hydrostatic testing.According to the investigation, the problem source of the reported problem is manufacturing.

Brand Name
SET, ADMIN, CADD, 114", SPIKE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9168047
Report Number3012307300-2019-05237
Device Sequence Number14363208
Product Code FPA
UDI-Device Identifier10610586043239
UDI-Public10610586043239
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K040636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/16/2024
Device Model Number21-7333-24
Device Lot Number3761259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer12/14/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1